My nurse said the meds don’t cause weight gain directly - only through increased appetite. Really not sure about this.
I was told some slow down your metabolism as well
Yeah i think it is indirectly: tiredness and fatigue lead to inactivity and some meds can cause water retention.
There were times when I gained significant amounts of weight while eating very little more than I did before I got put on an ap. I’m pretty sure the med’s slow down your metabolism. I’ve heard that your basil metabolism is the most important factor in determining your weight.
Yeah, I’ve heard the slow metabolism hypothesis as well.
I’m pretty sure increased appetite is the main culprit here. I’ve read that differences in people’s metabolisms are generally pretty small. But I’ve heard the same theory, that APs can slow down your metabolism.
They slow down your metabolism. The fact that they cause increase appetite is just an effect of the hormones the medicines increase.you have to consume 3600 calories to gain a lb and theres no way i eat that much
it is a hard call because you can get an increased appetite which can cause weight gain but also the meds cause motivation issues too which mean lack of exercise which can cause weight gain and then of course if weight gain is also a side effect then thats 3 areas that could be improved its not very good.
But if metabolism slows down, shouldn’t appetite decrease as well? When I was on risperdal I gained a couple of kilo’s quickly, but blamed it on the increased appetite, I noticeably ate more. Like two times dinner, basically.
I think we need an expert on metabolism.
I don’t believe that it’s solely because of an increased appetite and/or cravings but I do believe that it’s one of the contributing factors. Like the others are saying, slowing down metabolism could be another reason, along with certain side effects of the medicines that we have to take.